MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL DILATION BALLOON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETERAL DILATION BALLOON CATHETER
Model Number 998504
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inflation device was broken and water leakage occurred during use.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be "hose assembly leaks".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "preparation: make all aspiration and injection maneuvers with the lock lever pushed left, i.E., unlocked.Unlock the piston by pushing the lock lever left.In this position, you can freely pull the piston back for aspiration, or push it forward for injection.To lock the piston in position, slide the lever right to the straight up position.1.Prepare a solution of contrast medium and normal saline in a small sterile bowl or in the well provided with the package.Check balloon catheter and contrast medium instructions for specific contrast mixture recommendations.2.Orient the tubing downward into the contrast medium.3.Push the release lever left and aspirate enough solution to fill the syringe.4.Hold the device upright to purge the air from the syringe and connecting tube.Tap the syringe lightly, if necessary, to remove all the air bubbles and fill the connecting tube completely.5.Inspect the syringe and tubing to ensure that the device has been completely purged.6.Adjust the syringe volume to 3 to 4cc.If more contrast solution is needed, submerge the syringe tip into the basin of solution and aspirate.Attaching the inflation device to the balloon dilation catheter: 1.Prepare and test the balloon dilation catheter according to the manufacturer¿s directions for use.2.If a separate syringe was used to prepare the balloon catheter, remove it.Create a fluid-fluid connection between the balloon and the connecting tube (male rotating adapter) of the inflation device by placing a drop of contrast solution from the syringe into each hub.3.Hand tighten the hubs securely.Balloon inflation and deflation: 1.Release the lock lever and allow the piston to move forward into neutral position (0 atm).2.To inflate the balloon, engage the lock lever, turn the palm grip on the piston clockwise slowly until the desired inflation pressure is reached.The lock lever maintains the increasing pressure.3.To deflate the balloon, push the lock lever left, releasing the piston, and pull back.Slide the lock lever back to lock, if desired." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the eagle inflation device was damaged and sterilized water was leaked, when used for ureteral dilation in the operating room.

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETERAL DILATION BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10955796
Report Number1018233-2020-21443
Device Sequence Number642106
Product Code EZN
UDI-Device Identifier10801741052672
UDI-Public(01)10801741052672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number998504
Device Catalogue Number998504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;